MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 6X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 6X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number is: (b)(6).This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a shunt case in the brachial vein, contrast media leaked from the distal end of a 6mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter after it crossed the lesion while connected to an indeflator and inflated.It was replaced with another same sized balloon catheter and the procedure was completed.There was no patient injury.The device will be returned for analysis.
 
Additional Manufacturer Narrative
The device was returned and section d10 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During a shunt case in the brachial vein, contrast media leaked from the distal end of a 6mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter after it crossed the lesion while connected to an indeflator and inflated.It was replaced with another same sized balloon catheter and the procedure was completed.There was no patient injury.One product was returned for analysis.A non-sterile powerflex p3 f5 6 x 4 40 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon had been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.The balloon was inflated; nevertheless, a leakage of water was observed coming from the distal tip¿s guidewire lumen of the unit.It seems the water filling the balloon was leaking into the guidewire lumen the balloon.A burst/rupture was observed on the guidewire lumen of the balloon near the proximal marker band.Per sem analysis on the unit¿s leakage observed during inflation testing, showed that the guidewire lumen¿s outer surface of the unit was observed ruptured, causing the guidewire lumen leakage.The outer surface of the lumen presented no anomalies near the rupture.The inner surface presented evidence of scratch marks and punctures/holes near to the lumen rupture.This type of damage is commonly caused during the interaction of the guidewire lumen material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and punctures/holes on the guidewire lumen inner surface could probably led to the rupture condition found on the received lumen.It seems the guidewire lumen material near the rupture was torn with a sharp object from the inside of the lumen.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82184118 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - leakage - during positive pressure¿ was confirmed through analysis of the returned device as a leakage of water was observed coming from the distal tip¿s guidewire lumen.The exact cause of the event could not be determined during analysis.Analysis revealed, the inner surface of the guidewire lumen presented evidence of scratch marks and punctures/holes near the lumen rupture.Based on the information available for review, procedural factors and handling of the device may have contributed to this event.It is likely the guidewire lumen was damaged while interacting with something rough or sharp, which in turn caused the noted scratches on the inner wall of the guidewire lumen adjacent to the ruptured area.According to the instructions for use, which is not intended as a mitigation of risk, ¿flush the "thru" lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.If resistance is met during manipulation, determine the cause of the resistance before proceeding.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 6X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10626667
Report Number9616099-2020-03946
Device Sequence Number11564376
Product Code LIT
UDI-Device Identifier20705032004449
UDI-Public20705032004449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue Number4206040T
Device Lot Number82184118
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/26/2020
11/10/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date10/28/2020
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1